Childhood Diseases

Posted by: Jes | 2010-03-16



Evening Doctor.
My child is 3yr old and on Saturday night completed a 7 day course of augmentin BD 5ml twice daily for scarlet fever.
Since yesterday (Monday) she has started with terrible Diarrohoea. I am still giving her reuteri.
Could the antiobiotics have caused this or is it something else that i should have her checked by Dr?

Expert's Reply



Your little girl's diarrhoea is caused by the recent antibiotic.It is good to give her a probiotic such as Reuteri. Also give her frequent sips of Rehidrat solution to replace lost fluid and salts due to her diarrhoea. She should settle down within about 3 days.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Jes | 2010-03-17

Thanks Paed and Mini Mouse

Reply to Jes
Posted by: Mini Mouse | 2010-03-17

Hi Jes

With our previous course of Augmentin my son also had a runny tummy for a week after we stopped the antibiotics dosage was 5ml twice daily for 5 days).

Two weeks ago we had another course of Augmentin, although this time round the dosage was 3.5ml twice daily for 7 days. He had no signs of a runny tummy.

Reply to Mini Mouse

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.